Volume 12, issue 3 (2012)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 23
Issue 9, 3909–4400
Issue 8, 3417–3908
Issue 7, 2925–3415
Issue 6, 2415–2924
Issue 5, 1935–2414
Issue 4, 1463–1934
Issue 3, 963–1462
Issue 2, 509–962
Issue 1, 1–508

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Brunnian braids on surfaces

Valery G Bardakov, Roman Mikhailov, Vladimir V Vershinin and Jie Wu

Algebraic & Geometric Topology 12 (2012) 1607–1648
Bibliography
1 P Bellingeri, On presentations of surface braid groups, J. Algebra 274 (2004) 543 MR2043362
2 A J Berrick, F R Cohen, Y L Wong, J Wu, Configurations, braids, and homotopy groups, J. Amer. Math. Soc. 19 (2006) 265 MR2188127
3 J S Birman, Braids, links, and mapping class groups, Annals of Math. Studies 82, Princeton Univ. Press (1974) MR0375281
4 R Brown, Coproducts of crossed $P$–modules: applications to second homotopy groups and to the homology of groups, Topology 23 (1984) 337 MR770569
5 R Brown, J L Loday, Van Kampen theorems for diagrams of spaces, Topology 26 (1987) 311 MR899052
6 G Ellis, R Mikhailov, A colimit of classifying spaces, Adv. Math. 223 (2010) 2097 MR2601009
7 E Fadell, L Neuwirth, Configuration spaces, Math. Scand. 10 (1962) 111 MR0141126
8 E Fadell, J Van Buskirk, The braid groups of $E^{2}$ and $S^{2}$, Duke Math. J. 29 (1962) 243 MR0141128
9 R Gillette, J Van Buskirk, The word problem and consequences for the braid groups and mapping class groups of the $2$–sphere, Trans. Amer. Math. Soc. 131 (1968) 277 MR0231894
10 D L Gonçalves, J Guaschi, The braid groups of the projective plane, Algebr. Geom. Topol. 4 (2004) 757 MR2100679
11 G G Gurzo, The group of smooth braids, from: "XVI All-Union Algebra Conference Part 2 (Leningrad, 1981)" (editor A P Oskolkov), Akad. Nauk SSSR Mat. Inst. Leningrad. Otdel. (1981) 39 MR698950
12 D L Johnson, Towards a characterization of smooth braids, Math. Proc. Cambridge Philos. Soc. 92 (1982) 425 MR677467
13 D L Johnson, Presentations of groups, London Math. Soc. Student Texts 15, Cambridge Univ. Press (1997) MR1472735
14 H Levinson, Decomposable braids and linkages, Trans. Amer. Math. Soc. 178 (1973) 111 MR0324684
15 H Levinson, Decomposable braids as subgroups of braid groups, Trans. Amer. Math. Soc. 202 (1975) 51 MR0362287
16 J Y Li, J Wu, Artin braid groups and homotopy groups, Proc. Lond. Math. Soc. 99 (2009) 521 MR2551462
17 J Y Li, J Wu, On symmetric commutator subgroups, braids, links and homotopy groups, Trans. Amer. Math. Soc. 363 (2011) 3829 MR2775829
18 W Magnus, A Karrass, D Solitar, Combinatorial group theory: Presentations of groups in terms of generators and relations, Wiley Interscience (1966) MR0207802
19 G S Makanin, Question 6.23, from: "Kourovka Notebook (Unsolved Questions in Group Theory)" (editor V D Mazurov), Akad. Nauk SSSR Sibirsk. Otdel. Inst. Mat. (1980) 78 MR617914
20 R Mikhailov, I B S Passi, J Wu, Symmetric ideals in group rings and simplicial homotopy, J. Pure Appl. Algebra 215 (2011) 1085 MR2747240
21 J P Serre, Lie algebras and Lie groups, Lecture Notes in Math. 1500, Springer (1992) MR1176100
22 J van Buskirk, Braid groups of compact $2$–manifolds with elements of finite order, Trans. Amer. Math. Soc. 122 (1966) 81 MR0189013
23 J Wu, Combinatorial descriptions of homotopy groups of certain spaces, Math. Proc. Cambridge Philos. Soc. 130 (2001) 489 MR1816806